MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G15944
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other non-healthcare professional: purchaser.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that upon inspection of the packaging of a open-end ureteral catheter a hair was found inside.It is unknown when this was found, either during product intake at the user facility or before a case with a patient.Although, the event was reported to have occurred at the distributor.No adverse effects were reported.Additional information has been requested.
 
Event or Problem Description
Additional information was received 04aug2020: the hair in the package was discovered when the device was received at our distributors warehouse.
 
Additional Manufacturer Narrative
Investigation / evaluation: it was reported, when the open-end ureteral catheter was received at our distributors warehouse, the staff noticed a hair inside the packaging.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, specifications, the instructions for use, and quality control data.One unopened package containing a open-end ureteral catheter was returned for investigation.A visual examination of the unopened package confirmed a hair like fiber loose and sealed inside the package.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Due to the individual nature of inspecting finished product for foreign matter, one nonconformance does not indicate additional non conformances in the lot.Additionally, there have been no other complaints filed for this lot.Therefore, there is no evidence that nonconforming product are in the field; however, this lot will continue to be monitored.A review of the product labeling found no information for the end users related to this failure mode.The returned unopened package confirmed a hair like fiber loose and sealed inside the package.A review of production processes found quality controls to be in place including an inspection of all finished products for foreign matter.The cause of the complaint is manufacturing related.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigating activity is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10200169
Report Number1820334-2020-01203
Device Sequence Number11024247
Product Code KOD
UDI-Device Identifier00827002159440
UDI-Public(01)00827002159440(17)230210(10)10318783
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/10/2023
Device Model NumberG15944
Device Catalogue Number020040-C5
Device Lot Number10318783
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1